Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2004, 9:52 AM CDT for Madison County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 9:52 AM CDT (14:52 UTC)
- Expired
- Jul 5, 2004, 10:30 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 52 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:20 AM CDT | TSTM WND DMG | St. Louis, MO | TREES FELL ON TOP OF TWO HOMES - NORTH ST. LOUIS CITY. |
| Jul 5, 10:25 AM CDT | TSTM WND DMG | St. Louis, MO | ONE LARGE TREE FELL ON A VEHICLE AND DESTROYED IT ON CLAXTON STREET - NORTH ST. LOUIS CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:55 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 051452 SVRLSX ILC119-163-MOC189-510-051530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 952 AM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI NORTHERN ST. LOUIS CITY IN EAST CENTRAL MISSOURI MADISON COUNTY IN SOUTHWEST ILLINOIS NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1030 AM CDT * AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COOL VALLEY...MOVING EAST AT 35 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... MADISON VENICE GRANITE CITY FAIRMONT CITY WASHINGTON PARK PONTOON BEACH MARYVILLE COLLINSVILLE GLEN CARBON EDWARDSVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3882 9040 3861 9031 3860 8971 3891 8964 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:15 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 2:15 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT MON JUL 5 2004 .DISCUSSION... A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY MORNING. THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY WITH EXPECTED COLD FRONT PASSAGE. HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY NIGHT. AS A RESULT, SHOULD GET A BREAK IN THE RAIN FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. 850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE REGION TODAY WITH 20-22C TEMPS. THE GFS CONTINUES TO BE MORE AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK INTO CENTRAL MO BY THURSDAY MORNING. MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO. NEW WW JUST ISSUED. 850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT MON JUL 5 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 500 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE MORNING HOURS. ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY. SOME OF THE THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. AFTER A BREAK WEDNESDAY INTO FRIDAY...THE CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 5, 9:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL WATERLOO 38.33N 90.16W
07/05/2004 0.88 INCH MONROE IL SPOTTER
&&
PRZYBYLINSKISpecial weather statement, Jul 5, 9:30 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 930 AM CDT MON JUL 5 2004 MOC073-139-151-051530- GASCONADE-MONTGOMERY-OSAGE- 930 AM CDT MON JUL 5 2004 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF CENTRAL AND EASTERN MISSOURI... THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE REGION. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR OSAGE...GASCONADE...AND MONTGOMERY COUNTIES IN MISSOURI.
Local storm report, Jul 5, 9:41 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG LEBANON 38.60N 89.82W
07/05/2004 ST. CLAIR IL TRAINED SPOTTER
LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON
&&
PRZYBYLINSKILocal storm report, Jul 5, 9:41 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG LEBANON 38.60N 89.82W
07/05/2004 ST. CLAIR IL TRAINED SPOTTER
LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON
&&
PRZYBYLINSKILocal storm report, Jul 5, 9:45 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG ST. CHARLES 38.79N 90.52W
07/05/2004 ST. CHARLES MO AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.
&&
PRZYBYLINSKILocal storm report, Jul 5, 9:45 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG ST. CHARLES 38.79N 90.52W
07/05/2004 ST. CHARLES MO AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:37 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 38 min |
| Jul 5, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 31 min |
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 28 min |
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 45 min |
| Jul 5, 9:26 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 49 min |
| Jul 5, 10:12 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 48 min |
| Jul 5, 10:22 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 38 min |
| Jul 5, 6:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 48 min |
| Jul 5, 7:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery | 43 min |
| Jul 5, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 29 min |
| Jul 5, 7:24 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 51 min |
| Jul 5, 7:54 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 36 min |
| Jul 5, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.